Swelling and bruising: Hi my lovely people. I haven't... - NRAS

NRAS

34,181 members42,432 posts

Swelling and bruising

Angie2212 profile image
6 Replies

Hi my lovely people.

I haven't been on for a while as all has been great......until tonight.

So over the past few days my ankles have been swelling up quite badly. Tonight, my ankles, feet and legs are like balloons and I have bad unexplained bruising that has appeared.

I'm not sore anywhere, just still due to the swelling.

I haven't changed meds recently as my RA has been controlled with what I've been on for quite a while now

Does anyone have any suggestions? Is it RA related?

6 Replies
helixhelix profile image
helixhelix

If you’re in the UK, so it’s night time, I think I would phone 111 to ask them what to do. Explain that the bruising is running down the back of both legs, one more so than the other, but roughly centrally. And of course that you have RA, and what drugs you are on.

It could be absolutely nothing, and most probably is. But unexplained bruising is something to flag up just in case.

Maggsie profile image
Maggsie

I got similar bruising patterns when my bakers cyst burst, hovever it was very painful as well.

Matilda_1922 profile image
Matilda_1922

I think you should follow helixhelix advice as it shouldn’t be dismissed plus we are not medically trained to give advice either as everyone is unique also.

I don’t want to sound we can’t support you but we could give the wrong information which could be detrimental to your health.

Troygirl profile image
Troygirl

Are you on prednisone?

That makes you become so easily susceptible to bruising by the slightest bump.

Angie2212 profile image
Angie2212 in reply to Troygirl

Hey,

No. I'm on Sulphasalazine, have been for over a year along with various other meds, but none new.

I haven't had it checked out yet, but I will call my RA nurse tomorrow as I have bruising all over now. Like fingerprint bruising. Arms, legs, bum and my both legs are really stiff. Only one still swelling.

Its taking me a lot longer in the morning to get ready as both arms are painful, but not like my RA pain. It feels more muscular!

Im for the knack ers yard lol

helixhelix profile image
helixhelix in reply to Angie2212

If the bruising has spread please do check it out tomorrow, especially if you’ve not had a blood test for a while. I don’t want to worry you, but the patient leaflet in your box of tablets probably says something like the one in my box, which is

“Tell your doctor immediately if you experience any of the following symptoms after taking this medicine as they will stop treatment in these cases:

• If you notice any unexplained bleeding.

• If you notice bruising, fever, rash, pallor (paleness), a severe sore throat or tiredness. These may be the first signs of an abnormality of the blood, including decreases in the number of red cells, white cells or platelets. Your doctor may take regular blood samples to test for these effects.”

You may also like...